MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Thrombosis/Thrombus (4440)
Date of Event 01/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a device related thrombus occurred.In (b)(6) 2022, a left atrial appendage (laa) closure procedure was performed using a 24mm watchman flx laa closure device with delivery system (wds).In (b)(6) 2022, the patient present to the hospital with chest pain.Transesophageal echocardiogram revealed a thrombus on the surface of the closure device.Oral anticoagulant medication was administered.In (b)(6) 2023, a thrombectomy was performed.The patient fully recovered and was discharged from the hospital.
 
Additional Manufacturer Narrative
Date of event - aware date of (b)(6) 2023 used as event date is unknown.
 
Additional Manufacturer Narrative
B3: date of event - aware date of 09jan2023 used as event date is unknown.B5 event description date of index procedure corrected.
 
Event or Problem Description
It was reported that a device related thrombus occurred.In (b)(6) 2022, a left atrial appendage (laa) closure procedure was performed using a 24mm watchman flx laa closure device with delivery system (wds).In (b)(6) 2022, the patient present to the hospital with chest pain.Transesophageal echocardiogram revealed a thrombus on the surface of the closure device.Oral anticoagulant medication was administered.In (b)(6) 2023, a thrombectomy was performed.The patient fully recovered and was discharged from the hospital.It was further reported the laa closure procedure took place in (b)(6) 2020.The closure device was noticeably tilted with a large mitral shoulder but no peri device leak was present.During a routine follow up examination in (b)(6) 2022, a device related thrombus was identified.The patient was restarted on eliquis.By (b)(6) 2022, the non mobile thrombus had not resolved and a thrombectomy was performed in (b)(6) 2023.
 
Event or Problem Description
It was reported that a device related thrombus occurred.In (b)(6) 2022, a left atrial appendage (laa) closure procedure was performed using a 24mm watchman flx laa closure device with delivery system (wds).In (b)(6) 2022, the patient present to the hospital with chest pain.Transesophageal echocardiogram revealed a thrombus on the surface of the closure device.Oral anticoagulant medication was administered.In (b)(6) 2023, a thrombectomy was performed.The patient fully recovered and was discharged from the hospital.It was further reported the laa closure procedure took place in (b)(6) 2020.The closure device was noticeably tilted with a large mitral shoulder but no peri device leak was present.During a routine follow up examination in (b)(6) 2022, a device related thrombus was identified.The patient was restarted on eliquis.By (b)(6) 2022, the non mobile thrombus had not resolved and a thrombectomy was performed in (b)(6) 2023.It was further reported that during a follow up transesophageal echocardiogram post thrombectomy, and the closure device was free from the presence of thrombus.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16197026
Report Number2124215-2023-01111
Device Sequence Number6066320
Product Code NGV
UDI-Device Identifier08714729838241
UDI-Public08714729838241
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025200270
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer01/24/2023
01/30/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date01/27/2023
02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown
Patient RaceWhite